Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2005, 8:55 PM MDT for Dawes County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 8:55 PM MDT (02:55 UTC)
- Expired
- Jun 25, 2005, 9:32 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 165 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 260256 SVRCYS NEC045-260330- /O.NEW.KCYS.SV.W.0076.050626T0255Z-050626T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 855 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 930 PM MDT * AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 20 MILES NORTHWEST OF SAND CANYON...OR ABOUT 6 MILES SOUTH OF CHADRON...AND MOVING EAST AT 10 MPH. THIS WARNING DOES NOT INCLUDE THE CITY OF CHADRON. LAT...LON 4276 10305 4247 10307 4246 10281 4276 10281 $$ JLH
2 follow-up statements
000 WWUS55 KCYS 260316 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 913 PM MDT SAT JUN 25 2005 NEC045-260330- /O.CON.KCYS.SV.W.0076.000000T0000Z-050626T0330Z/ DAWES NE- 913 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR SOUTHEASTERN DAWES COUNTY... AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM ABOUT 8 MILES SOUTH OF CHADRON OR NEAR CHADRON STATE PARK. THE STORM WAS MOVING EAST AT 10 MPH. NICKEL TO GOLF BALL SIZE HAIL WAS REPORTED WITH THIS STORM 9 MILES SOUTHWEST OF CHADRON AT 857 PM MDT. LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL AND HEAVY RAIN 4 MILES SOUTH OF CHADRON AT 902 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND CANYON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE NORTHERN PANHANDLE OF NEBRASKA. LAT...LON 4276 10305 4247 10307 4246 10281 4276 10281 $$ JLH
000 WWUS55 KCYS 260332 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 930 PM MDT SAT JUN 25 2005 NEC045-260339- /O.EXP.KCYS.SV.W.0076.000000T0000Z-050626T0330Z/ DAWES NE- 930 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES COUNTY EXPIRES AT 930 PM MDT... AT 929 PM MDT...A STRONG THUNDERSTORM WAS ABOUT 5 MILES SOUTHEAST OF CHADRON...MOVING NORTHEAST AT 10 MPH. THIS STORM HAD WEAKENED SOME SINCE 920 PM AND THUS THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES COUNTY WILL BE ALLOWED TO EXPIRE AT 930 PM MDT. IT WILL STILL PRODUCE HEAVY RAIN AND SMALL HAIL OVER THE EAST CENTRAL PART OF DAWES COUNTY UNTIL ABOUT 950 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE NORTHERN PANHANDLE OF NEBRASKA. LAT...LON 4276 10305 4247 10307 4246 10281 4276 10281 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:45 PM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 1:45 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SAT JUN 25 2005 .SHORT TERM...HAVE CANCELLED FLASH FLOOD WATCH FOR OUR SOUTHERN NEBRASKA PANHANDLE ZONES AS ONLY ONE OR TWO SHOWERS/WEAK TSTMS EVEN ROLLED THROUGH THAT AREA. HAVE ALSO CANCELLED SVR TSTM WATCH 526 FOR ALL BUT FAR NORTHERN PANHANDLE ZONES AND ANTICIPATE DOING THOSE SHORTLY. .PREVIOUS DISCUSSION (ISSUED 145 PM MDT SAT JUN 25 2005) LONG TERM...TSTM COVERAGE SUN NIGHT WILL BE LIMITED IN COMPARISON TO TODAY SINCE LOW/MID LEVEL THETA-E RIDGE AXII WILL BE EAST OF OUR ZONES. BELIEVE MOST TSTMS WILL END BY MID EVENING WITH LACK OF LARGE SCALE LIFT AND LOSS OF DAYTIME HEATING. ON MON...TSTM COVERAGE WILL BE EVEN MORE LIMITED AS MID LEVEL TEMPERATURES WARM AND LOW/MID LEVEL MOISTURE IS MINIMAL (AS EVIDENCED BY LOCATION OF LOW/MID LEVEL THETA-E RIDGE AXII). A SHORTWAVE TROF MOVES ACROSS THE NRN ROCKIES ON TUE WITH THE DEEPER LOW/MID LEVEL MOISTURE UP THERE. CANNOT RULE OUT ISOLD-WIDELY SCATTERED TSTMS ACROSS OUR ZONES ALTHOUGH SCANT LOW/MID LEVEL MOISTURE WILL LIMIT COVERAGE. WED-SAT LOOK MOSTLY DRY WITH WESTERLY ZONAL FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH
Hazardous weather outlook, Jun 25, 10:59 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT SAT JUN 25 2005 WYZ061>066-261700- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE MOUNTAINS THIS AFTERNOON AND THEN MOVE ONTO THE SOUTHEAST WYOMING PLAINS. SOME OF THE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH...SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-261700- BANNER-MORRILL-KIMBALL-CHEYENNE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST NEBRASKA PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. IN ADDITION...THE STORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY...BUT THEY SHOULD BE LESS NUMEROUS THAN THOSE OF TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY THIS EVENING. NEZ001>003-019-WYZ059-060-067>070-261700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING AND SPREAD EAST ONTO THE PLAINS THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THE SLOW MOVING STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STARK
In the hours before
Special weather statement, Jun 25, 5:08 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT SAT JUN 25 2005 NEZ001>003-019>021-054>055-260600- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX- 508 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE... HARRISBURG...CHADRON...KIMBALL...BRIDGEPORT...BAYARD... SCOTTSBLUFF AND GERING. RUBIN
Local storm report, Jun 25, 5:22 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N LANCE CREEK 43.05N 104.64W
06/25/2005 1.00 INCH NIOBRARA WY LAW ENFORCEMENT
0411 PM HAIL 8 S TORRINGTON 41.95N 104.18W
06/25/2005 0.75 INCH GOSHEN WY TRAINED SPOTTER
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0508 PM HAIL 27 NE LUSK 43.04N 104.08W
06/25/2005 0.88 INCH NIOBRARA WY TRAINED SPOTTER
&&
RUBINLocal storm report, Jun 25, 5:22 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N LANCE CREEK 43.05N 104.64W
06/25/2005 1.00 INCH NIOBRARA WY LAW ENFORCEMENT
0411 PM HAIL 8 S TORRINGTON 41.95N 104.18W
06/25/2005 0.75 INCH GOSHEN WY TRAINED SPOTTER
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0508 PM HAIL 27 NE LUSK 43.04N 104.08W
06/25/2005 0.88 INCH NIOBRARA WY TRAINED SPOTTER
&&
RUBINLocal storm report, Jun 25, 6:56 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 20 N HARRISON 42.98N 103.88W
06/25/2005 0.75 INCH SIOUX NE UNKNOWN
0442 PM HAIL 4 NE HENRY 42.04N 103.99W
06/25/2005 0.75 INCH SIOUX NE TRAINED SPOTTER
&&
RUBINSpecial weather statement, Jun 25, 7:48 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 748 PM MDT SAT JUN 25 2005 NEZ019>021-054>055-260300- BANNER-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF- 748 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 526 FOR THE FOLLOWING AREA... IN NEBRASKA THIS CANCELS 5 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... CHEYENNE... KIMBALL... MORRILL... SCOTTS BLUFF... THIS INCLUDES THE CITIES OF...SIDNEY...HARRISBURG...SCOTTSBLUFF... GERING...KIMBALL...BRIDGEPORT AND BAYARD. NEZ001>003-260600- BOX BUTTE-DAWES-SIOUX- 748 PM MDT SAT JUN 25 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 526 REMAINS VALID UNTIL 12 AM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 3 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... DAWES... SIOUX... THIS INCLUDES THE CITIES OF...HARRISON...ALLIANCE AND CHADRON. JLH
Local storm report, Jun 25, 8:10 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST 18 NW CRAWFORD 42.87N 103.67W
06/25/2005 60 MPH SIOUX NE TRAINED SPOTTER
&&
JHOUSEThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:41 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 65 min |
| Jun 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 20 min |
| Jun 26, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.